Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 9, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jul 15, 2005, 3:45 PM CDT for Duval County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2005, 3:45 PM CDT (20:45 UTC)
- Expired
- Jul 15, 2005, 6:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Duval County, TX
The radar
The Corpus Christi radar (KCRP), 95 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2873 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 152046 FFWCRP TXC131-152345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 345 PM CDT FRI JUL 15 2005 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... DUVAL COUNTY IN TEXAS * UNTIL 645 PM CDT * AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED 1 TO 3 INCHES OF RAINFALL. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BENAVIDES...FREER...REALITOS AND ROSITA. ADDITIONAL RAINFALL AMOUNTS OF AROUND 2 INCHES ARE POSSIBLE IN THE WARNED AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 2787 9829 2733 9828 2740 9874 2802 9878 $$ TE
1 follow-up statement
000 WGUS74 KCRP 152219 FFSCRP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 517 PM CDT FRI JUL 15 2005 TXC131-152227- DUVAL- 517 PM CDT FRI JUL 15 2005 ...THE FLASH FLOOD WARNING FOR DUVAL COUNTY HAS BEEN CANCELLED... THE STRONGEST THUNDERSTORMS WITH THE HEAVIEST RAINFALL HAVE MOVED SOUTH OF THE WARNED AREA. NO FLOODING HAS BEEN REPORTED. AS A RESULT...THE FLASH FLOOD WARNING HAS BEEN CANCELLED. OCCASIONAL LIGHT TO MODERATE RAINFALL WILL STILL CONTINUE OVER THE COUNTY. LAT...LON 2787 9829 2733 9828 2740 9874 2802 9878 $$ GW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 3:15 PM CDT, 30 minutes earlier.
Area forecast discussion, Jul 15, 3:15 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 315 PM CDT FRI JUL 15 2005 .SHORT-TERM (TONIGHT THROUGH SATURDAY NIGHT)...WIDESPREAD TSRA CONTINUE TO FIRE THIS AFTERNOON ALONG BOUNDARY FROM SW TO NE OF CWFA. MAIN THREAT THIS EVENING WILL CONTINUE TO BE VERY HEAVY RAINFALL. VERY HIGH PWATS (AROUND 2.2 INCHES) AND SLOW STORM MOTIONS WILL BE CONDUCIVE TO LOCALLY HEAVY RAINFALL. WILL MENTION THIS IN THE ZFP. UPPER-LOW...RICH MOISTURE AND INCREASING DIFFLUENCE ALOFT WILL KEEP POPS QUITE HIGH THROUGH THE NEXT FEW PERIODS. WILL RAISE POPS TO GENERALLY 50-70 PERCENT THROUGH TOMORROW AND TAPER SLIGHTLY BY SATURDAY NIGHT. WILL ALSO LOWER TEMPS A BIT WITH INCREASED CHANCE OF CONVECTION. DO NOT ANTICIPATE WIDESPREAD SEVERE...BUT MAY SEE A FEW STORMS PULSE UP TO NEAR SEVERE LEVELS AT TIMES. MAIN THREAT WILL REMAIN FLASH FLOODING. && MARINE...SCATTERED TSRA EXPECTED OVER THE COASTAL WATERS FOR THE NEXT FEW PERIODS. OTHER CONCERN IS EVENING/NOCTURNAL WIND SPEEDS OVER THE WATERS. EXPECTED SCEC CONDITIONS FOR THE SOUTHERN BAYS IN THE LATE AFTERNOON HOURS ON SATURDAY...WITH SIMILAR CONDITIONS OVER THE NEAR/OFFSHORE WATERS THIS EVENING AND AGAIN ON SATURDAY EVENING. SEAS WILL GENERALLY REMAIN BETWEEN 2 AND 4 FEET. && .AVIATION...AREAS OF CONVECTION WILL CREATE MVFR/IFR CONDITIONS ACROSS SOUTH TEXAS WITH VFR CONDITIONS PREVAILING OTHERWISE. MAY ALSO SEE MVFR CIGS DURING THE MORNING HOURS AS BOUNDARY LAYER REMAINS WEAKLY CAPPED AND CU SPREAD OUT. && .LONG-TERM (SUNDAY THROUGH FRIDAY)...THE BROAD TROUGH AXIS THAT IS CURRENTLY AFFECTING THE CWA IS EXPECTED TO SHIFT GRADUALLY WWD BY SUN AND MON AS RIDGING ALOFT BUILDS IN FROM THE EAST. THIS WL DIMINISH OUR OVERALL RAIN CHCS DURING THIS PD. A FURTHER REDUCTION IN MOISTURE IS EXPECTED ON MON AND INTO EARLY TUE AS SUBSIDENCE FROM EMILY AFFECTS THE RGN. OF COURSE...THE MAIN ISSUE WL REMAIN THE EVENTUAL TRACK OF EMILY. THE NHC FCST ALONG WITH MOST OF THE MODEL CONSENSUS TAKE EMILY WITHIN AROUND 75 MILES OF BROWNSVILLE LATE TUE NIGHT AND WED MORNING. BASED UPON THE CURRENT OFFICIAL TRACK... TROPICAL STORM CONDITIONS WL BE POSSIBLE LATE TUE INTO WED MORNING ACROSS THE WATERS AND SRN PORTIONS OF THE CWA. DUE TO THE LINGERING UNCERTAINTY IN THE TRACK AND INTENSITY FCST...WE WL PLACE A WIND CAVEAT IN THE ZFP AND CWF PRODUCTS PER NWS DIRECTIVE 10-601. WENT WITH SEAS 10-11 FT FOR THE OFFSHORE WATERS FROM LATE TUE INTO WED MORNING. OBVIOUSLY THESE COULD BE MUCH HIGHER BUT GIVEN THE UNCERTAINTIES MENTIONED ABOVE...IT IS NOT PRUDENT TO GO OVERBOARD ON SEAS RIGHT NOW. AS EMILY TRACKS FURTHER INTO MEXICO ON WED AND THU...THE BEST CHCS OF RAIN ALONG WITH LINGERING WINDS WL SHIFT WWD ACROSS THE RIO GRANDE PLAINS. BY FRI WE WL BE DEALING WITH MORE TYPICAL LATE JULY CONDITIONS WITH SLIGHT CHC/LOW CHC POPS AND GRADUALLY RECOVERING TEMPS. && .PRELIMINARY POINT TEMP/POPS CORPUS CHRISTI 074 091 075 093 076 / 60 60 40 20 10 VICTORIA 072 090 073 094 075 / 70 70 50 30 20 LAREDO 078 099 079 101 079 / 70 60 50 30 20 ALICE 073 095 074 097 075 / 60 70 40 30 20 ROCKPORT 076 090 076 092 078 / 60 50 40 30 20 COTULLA 072 096 073 100 076 / 70 70 50 30 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && 94/MJ...SHORT-TERM 80/MB...LONG-TERM
Hazardous weather outlook, Jul 15, 5:53 AM CDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 553 AM CDT FRI JUL 15 2005 GMZ230-235-250-255-270-275-TXZ229>234-239>247-152100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK- MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB- 553 AM CDT FRI JUL 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING UPPER LEVEL DISTURBANCE WILL REMAIN OVER EASTERN TEXAS TODAY AND TONIGHT HELPING TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS. DAYTIME HEATING AND ABUNDANT MOISTURE WILL LEAD TO AN INCREASINGLY UNSTABLE ATMOSPHERE BY LATE AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE ONGOING OVER SOUTHEAST TEXAS AND WILL DEVELOP OVER THE HILL COUNTRY AND MOVE INTO THE RIO GRANDE PLAINS THIS AFTERNOON AND BECOME MORE NUMEROUS BY EVENING AND TONIGHT. THIS COMPLEX OF THUNDERSTORMS WILL LIKELY BE SLOW MOVING AND WILL PRODUCE LOCALLY HEAVY RAINFALL ACROSS PARTS OF THE RIO GRANDE PLAINS...VICTORIA CROSSROADS...AND COASTAL BEND LATE TODAY AND TONIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...SOME STORMS MAY BRIEFLY REACH SEVERE LIMITS. ADDITIONAL ISOLATED RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE OVER PARTS OF THE RIO GRANDE PLAINS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY) ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH MONDAY OVER THE REGION. HIGH MAXIMUM HEAT INDEX VALUES ARE EXPECTED DURING THE LATE AFTERNOON HOURS SATURDAY THROUGH TUESDAY. ACCORDING TO THE NATIONAL HURRICANE CENTER...HURRICANE EMILY WILL APPROACH THE SOUTHERN TIP OF TEXAS BY EARLY WEDNESDAY. SEA HEIGHTS ARE EXPECTED TO RISE SIGNIFICANTLY OVER THE COASTAL WATERS TUESDAY...WITH TROPICAL STORM AND/OR HURRICANE CONDITIONS EXPECTED WEDNESDAY. LINGERING MOISTURE AND INSTABILITY WILL CONTRIBUTE TO ISOLATED SHOWERS AND THUNDERSTORMS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT. DUNN WC
In the hours before
Local storm report, Jul 15, 11:34 AM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1134 AM CDT FRI JUL 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TSTM WND DMG PORT ARANSAS 27.83N 97.08W
07/15/2005 NUECES TX LAW ENFORCEMENT
ONE TRAILOR PUSHED OVER AT IB MAGEE COUNTY PARK.
&&
MORALESSpecial weather statement, Jul 15, 12:14 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1214 PM CDT FRI JUL 15 2005 TXZ244-245-151815- ARANSAS-SAN PATRICIO- 1214 PM CDT FRI JUL 15 2005 ...SEVERAL TROPICAL FUNNELS AND WATERSPOUTS WERE SPOTTED OVER ARANSAS AND SAN PATRICIO COUNTIES... AT 1214 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED TROPICAL FUNNELS AND POSSIBLE WATERSPOUTS OVER ARANSAS AND SAN PATRICIO COUNTIES. THE ATMOSPHERE IS VERY MOIST AND UNSTABLE AND THE POTENTIAL FOR ADDITIONAL TROPICAL FUNNELS AND WATERSPOUTS WILL CONTINUE. IF YOU LIVE IN THE PATH OF THIS STORM...YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT THE FUNNEL CLOUD REACHES THE GROUND. STAY TUNED TO LOCAL MEDIA OUTLETS AND NOAA WEATHER RADIO FOR THE LATEST SEVERE WEATHER INFORMATION. 94
Local storm report, Jul 15, 12:37 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1237 PM CDT FRI JUL 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TORNADO 5 SW ROCKPORT 27.99N 97.11W
07/15/2005 ARANSAS TX LAW ENFORCEMENT
NEAR FARMROAD 188 AND 1069.
&&
TESpecial weather statement, Jul 15, 2:37 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 237 PM CDT FRI JUL 15 2005 TXZ229>234-239>247-152030- ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB- 237 PM CDT FRI JUL 15 2005 ...SEVERAL FUNNEL CLOUDS HAVE BEEN SPOTTED ACROSS SOUTH TEXAS TODAY... ATMOSPHERIC CONDITIONS REMAIN FAVORABLE FOR THE DEVELOPMENT OF TROPICAL FUNNEL CLOUDS ACROSS SOUTH TEXAS THIS AFTERNOON. VERY MOIST AND UNSTABLE AIR WILL CONTINUE TO FUEL SHOWERS AND THUNDERSTORMS WHICH MAY PRODUCE BRIEF TROPICAL FUNNELS. MOST OF THESE FUNNEL CLOUDS WILL BE SHORT LIVED AND SHOULD NOT REACH THE GROUND. HOWEVER...YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT A FUNNEL DOES REACH THE GROUND. 94
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:36 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 39 min |
| Jul 14, 8:42 PM CDT | Flash Flood Warning | CRP | Live Oak | 3 hr |
| Jul 14, 9:31 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 31 min |
| Jul 14, 9:40 PM CDT | Flash Flood Warning | CRP | Bee, Live Oak | 3 hr |
| Jul 14, 9:49 PM CDT | Flash Flood Warning | CRP | La Salle, McMullen | 3 hr |
| Jul 14, 11:49 PM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
| Jul 15, 8:12 AM CDT | Flash Flood Warning | CRP | Calhoun | 2 hr |
| Jul 15, 10:34 AM CDT | Marine Weather Statement | CRP | 116 min | |
| Jul 15, 12:01 PM CDT | Special Marine Warning | CRP | 44 min | |
| Jul 15, 1:24 PM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| Jul 15, 1:37 PM CDT | Tornado Warning | CRP | Nueces | 23 min |
| Jul 15, 2:00 PM CDT | Tornado Warning | CRP | Nueces | 30 min |
| Jul 15, 4:08 PM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.